SpotOnTM Case Study #X that Includes Your Dog’s Symptom(s)Case Study #X

Ask Our Vets < Back to Search Results< Back

My lab's entire body is red

by Tammy
(Maryland, USA)


My dog is lethargic and her entire body is red.

I took her to the vet last week for itching and hair loss. They put her on prednisone and cephalexin.

Last night she vomited the whole night, and this morning she had a red rash on her stomach and face. She also had diarrhea that looked like gold jelly.

I took her to the vet again and they gave her a shot of benadryl and a shot of prednisone. They thought it might be an allergic reaction to the cephalexin.

She has been home now for about 7 hours and her rash has now taken over her whole body. She is extremely red and is just lying around almost unresponsive. I am very concerned.

I called the vet and they told me to give her more benadryl and if the rash was still bad in the morning to bring her back in.

What could be causing this rash? She is not itching at all.

Comments for My lab's entire body is red

Click here to add your own comments

Aug 28, 2010
My Online Vet Response for My lab's entire body is red
by: Dr. Carol Jean Tillman


Hi Tammy,
What you are describing may be an anaphylactic reaction to either the prednisone and/or the cephalexin. This is very serious and requires emergency treatment with intravenous fluids, NO MORE prednisone and NO MORE or antibiotics.

If you are near Bethesda, Maryland, there is an excellent Holistic veterinarian, Dr. Monique Maniet. She is the President of the Academy of Veterinary Homeopahthy.

Unfortunately, this is Saturday evening, and I do not know if you would be able to contact her over the weekend. Her clinic is called Veterinary Holistic Care and her website is here: www.vhcdoc.com

If you are not close to her office, click here to find holistic veterinarian in your area:
find a holistic veterinarian in your area

To treat your lab homeopathically requires on site examination. This involves a check of the gum color, capillary refill time, the body temperature, odor of the breath, her level of consciousness, listening to her heart and lungs, feeling of her pulse, and if the skin is hot or cold and clammy. These symptoms would determine the best homeopathic remedy to give.

Passing diarrhea that is like gold jelly indicates colitis, and may be a precursor to Hemorrhagic GastroEnteritis. And she would need the intravenous fluids to stabilize her condition. If she starts to vomit, you must get her to a veterinarian ASAP!!

Please keep us posted by coming back to this page and clicking the 'click here to add your own comments' link below.

Take care,
Dr. Carol Jean Tillman

P.S. If you've found this service or our web site helpful, please "Like" us by clicking the like button at the top of the left margin. Thank you!

DISCLAIMER: The above should never replace the advice of your local veterinarian, as they have the ability to evaluate your dog in person.

Related Pages:
- Dog Skin Conditions,
- Dog Itchy Skin,
- Dog Skin Rash,
- Dog Skin Allergies,
- Ask a Vet Online Library - Dog Skin Rashes, Marks, Spots, Lesions & Patches (including itchy skin and mange) Section

Aug 31, 2010
Update on Marlin
by: Tammy

Marlin stopped vomiting after that first night and her diarrhea is gone. She is still red, but otherwise appears normal. Thank you for your help.

Jun 20, 2011
Question about the labs rash
by: Anonymous

What did it end up being because my lab has the same thing on her belly and down her hind legs?

Aug 28, 2012
My Pitbull Puppy looks similar to the pictures you posted.
by: Camryn

my puppy riley's rash almost looks identical to your labs. it started on her stomach and escalated to her legs and her lower back. hair loss, itching excessively, and bright red on her stomach. i dont know what to do she is completely lethargic and also like your lab has the golden colored feces. please tell me what finally worked for your lab i would be so grateful for your help.

camryn

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Ask a Vet Online via My Online Vet (SUBSCRIPTION REQUIRED FOR NEW QUESTIONS).

This is the end of SpotOnTM Case Study #X for Your Symptom(s).End of Case Study #X

Ask Our Vets < Back to Search Results< Back

Want to ask our veterinarians a question but haven't subscribed to My Online Vet? Click here to learn how or click here to go back to the Ask a Vet Online Library of questions.

Want monthly "News You Can Use" and important Organic Pet Digest new content updates?  Click here to sign up for our FREE Dog Care Monthly newsletter.


Do you believe in holistic pet care?  If so, please tell your friends about us with a Facebook like, Google +1 or via Twitter, Pinterest, email or good old fashioned word of mouth. Thank you for supporting our efforts!

For additional research, search for your topic...



Disclaimers: The information contained in this web site is provided for general informational purposes only. It is not intended as nor should be relied upon as medical advice. Rather, it is designed to support, not replace, the relationship that exists between a pet owner/site visitor and his/her local veterinarian(s). Before you use any of the information provided in the site, you should seek the advice of a qualified professional.

In the spirit of full disclosure, we wanted to let you know that we proudly support this website through advertising and affiliate marketing. In other words, when you click on a link that takes you outside of this website, we often earn a small commission. These small commissions allow us to keep the site up and running and to continue offering it completely free of charge to you. Rest assured that all content, recommendations and advice are created before, and are independent of, any sponsorship or affiliate relationship. Click here for more info.